Alert archive / Louisiana / Special Weather Statements in 2021
Special Weather Statement, NWS Lake Charles, LA
NWS Lake Charles, LA issued this special weather statement at Sep 5, 2021, 11:34 PM CDT for Allen Parish, Evangeline Parish, Louisiana. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 5, 2021, 11:34 PM CDT (04:34 UTC)
- Expired
- Sep 6, 2021, 12:15 AM CDT
- In force
- 41 min
- Issued by
- NWS Lake Charles, LA
- Hail
- 0.00 in
- Wind
- 30
Counties Allen Parish, LA, Evangeline Parish, LA
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 4.6 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3514 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 961 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
753
WWUS84 KLCH 060434
SPSLCH
Special Weather Statement
National Weather Service Lake Charles LA
1134 PM CDT Sun Sep 5 2021
LAZ028-031-032-060515-
Evangeline LA-Allen LA-Rapides LA-
1134 PM CDT Sun Sep 5 2021
...A strong thunderstorm will impact portions of south central
Rapides, Evangeline and eastern Allen Parishes through 1215 AM CDT...
At 1134 PM CDT, Doppler radar was tracking a strong thunderstorm near
Glenmora, moving south at 15 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Oakdale, Ville Platte, Mamou, Oberlin, Glenmora, Elizabeth, Turkey
Creek, Pine Prairie, Bayou Chicot, Indian Lake, Chicot State Park,
Allen Parish Airport, Beaver, Reddell, Bond, St. Landry, Forest Hill,
Mcnary and Union Hill.
This includes Interstate 49 between mile markers 39 and 40, between
mile markers 43 and 44, and between mile markers 63 and 65.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3081 9221 3079 9221 3077 9217 3071 9217
3052 9277 3073 9285 3098 9282 3113 9249
TIME...MOT...LOC 0434Z 346DEG 14KT 3093 9262
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
$$
WarthenWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this special weather statement went out at Sep 5, 11:18 PM CDT, 16 minutes earlier.
Area forecast discussion, Sep 5, 11:18 PM CDT, 16 minutes before
Area Forecast Discussion National Weather Service Lake Charles LA 1118 PM CDT Sun Sep 5 2021 .DISCUSSION... For 09/06/2021 06Z TAF Issuance. && .AVIATION... A weak frontal boundary nudging southward towards the region is resulting in scattered convection late this evening. With that, expect scattered convection to continue to be a possibility through the overnight hours. In addition, will likely see some pockets of lowered CIGS/VIS, especially at AEX where convection has already been ongoing. Frontal boundary will largely stall and begin to wash out through the day tomorrow, though guidance suggests terminals will likely see northwesterly winds develop by mid morning. Some dry air will attempt to work in towards AEX, which should help limit precip chances there tomorrow. At the remaining terminals, scattered thunderstorms once again a possibility through much of the day and into the evening. 50 && .PREV DISCUSSION... /issued 1000 PM CDT Sun Sep 5 2021/ UPDATE...The previous forecast remains on target with only a minor update to the precip grids conducted to reflect current trends. PREV DISCUSSION... /issued 344 PM CDT Sun Sep 5 2021/ DISCUSSION... SHORT TERM [Today through 12Z Wednesday]... Showers and thunderstorms will be expected to continue developing (primarily for southern areas) for the remainder of this afternoon into this evening. A few storms will be possible for Central LA through the evening. Storms will dissipate after sunset but an approaching frontal boundary from the north will lead to forced uplift and formation of storms in our area during the overnight hours. The HRRR is showing some storms making their way through our area starting around 04Z and progressing towards the coast by 12Z. PWATs 2.00-2.25 inches will be expected heading into Monday. The frontal boundary will be expected to stall over our area Monday into Wednesday. Precipitation chances will be enhanced by daytime heating. WPC has our area in a Marginal Risk of Excessive Rainfall through the period. A significant amount of moisture present in our area along with the stalling frontal boundary means that there will be persistent chances for showers and thunderstorms over the next few days. Areas that get sustained and persistent rainfall could see flooding. 55 LONG TERM [Wednesday through Sunday]... As we start the long term period, our weak frontal boundary is progged to be meandering/washing out in vicinity of the forecast area, while another, more substantial cool front is noted to our northwest, extending from the Mid-South through the ArkLaTex. At the same time, the much talked about area of disturbed weather currently over the wrn Caribbean/Yucatan Peninsula is progged to be moving newd across the cntl Gulf as a trof of low pressure. Combo of these features, along with plentiful Gulf moisture in place across the area (forecast soundings indicate PWAT values as high as 2.2 inches, mainly over lower Acadiana) should lead to scattered/numerous showers/storms by Wednesday afternoon, primarily over the sern zones. By Thursday, the reinforcing front should be slipping into the forecast area, squeezing sufficient moisture for further convection to mainly the coastal areas and lower Acadiana. The main impacts of the front for now appear to be a nice lowering of dewpoints across the nrn zones, making for a more pleasant afternoon despite temps into the mid 90s. With the front slipping off the coast by early Friday, dry weather looks on tap for the early portions of the weekend. Wake up temps are progged by guidance to be in the mid/upper 60s (a degree or two below seasonal norms) for a large portion of the forecast area through Saturday. By Sunday, the front washes out and return flow begins moistening the lower levels again...look for widely scattered showers/storms to also return to the region. 25 MARINE... Weak onshore flow and low seas will prevail this evening outside of scattered thunderstorms. Storms will become more widespread Monday through Wednesday as a frontal boundary stalls across the region. Winds will alternate between offshore and onshore through the first half of the week depending on the exact location of the boundary. && .PRELIMINARY POINT TEMPS/POPS... AEX 97 74 89 68 / 40 70 40 10 LCH 94 76 89 72 / 40 60 60 40 LFT 94 76 89 73 / 50 40 80 40 BPT 94 74 90 71 / 30 60 60 40 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...None. TX...None. GM...None. &&
Hazardous weather outlook, Sep 5, 3:46 PM CDT, 7 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 346 PM CDT Sun Sep 5 2021 GMZ432-LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 062045- Calcasieu Lake-Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline- St. Landry-Calcasieu-Jefferson Davis-Acadia-Lafayette- Upper St. Martin-Vermilion-Iberia-St. Mary-Lower St. Martin- West Cameron-East Cameron-Tyler-Hardin-Jefferson-Orange- Northern Jasper-Northern Newton-Southern Jasper-Southern Newton- 346 PM CDT Sun Sep 5 2021 This Hazardous Weather Outlook is for central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana, southeast Texas and the coastal lakes and bays of the Gulf of Mexico. .DAY ONE...This afternoon and tonight. Showers and thunderstorms will continue developing into the evening hours. Storms will dissipate in the evening but an approaching frontal boundary from the north will bring thunderstorms throughout the area overnight. Severe weather is not expected. However, some of these storms will be capable of brief heavy downpours, frequent lightning, and gusty winds. .DAYS TWO THROUGH SEVEN...Monday through Saturday. The approaching frontal boundary will stall over the area Monday and will lead to high precipitation chances Monday through Wednesday. There will be a concern for flooding early in the week with the stalling frontal boundary providing enhanced chances for precipitation Monday through Wednesday. Severe weather is not expected. However, some of these storms will be capable of brief heavy downpours, frequent lightning, and gusty winds. A second frontal boundary will push through the area late this week bringing most of the precipitation to an end Thursday through the weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ430-435-450-452-455-470-472-475-062045- Sabine Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM-Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 346 PM CDT Sun Sep 5 2021 This Hazardous Weather Outlook is for the Gulf of Mexico and the coastal lakes and bays of the Gulf of Mexico. .DAY ONE...This afternoon and tonight. Scattered showers and thunderstorms will persist over the coastal waters this afternoon and tonight. Severe weather is not expected. However, some of these storms will be capable of brief heavy downpours, frequent lightning, and gusty winds. Higher seas will be possible in or near storms. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Numerous showers and thunderstorms are expected Monday as the aforementioned frontal boundary stalls across the area. This activity will become more scattered Monday night, but redevelop again during the day Tuesday and Wednesday. Severe weather is not expected. However, some of these storms will be capable of brief heavy downpours, frequent lightning, and gusty winds. A second frontal boundary will push through the area late this week bringing most of the precipitation to an end Thursday through the weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Sep 5, 9:20 PM CDT, 2 hours 14 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
920 PM CDT Sun Sep 5 2021
LAZ028-029-060245-
Avoyelles LA-Rapides LA-
920 PM CDT Sun Sep 5 2021
...A strong thunderstorm will impact portions of central Rapides and
northwestern Avoyelles Parishes through 945 PM CDT...
At 919 PM CDT, Doppler radar was tracking a strong thunderstorm near
Alexandria, moving southeast at 20 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Alexandria, Pineville, Alexandria International Airport, Effie, Ball,
Lecompte, Libuse, Echo, Tioga, Esler Regional Airport, Kingsville,
Poland, Kolin, Centerpoint, Ruby, Holloway, Paradise, Deville,
Woodworth and Forest Hill.
This includes Interstate 49 between mile markers 65 and 95.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3119 9202 3101 9250 3135 9265 3146 9232
3146 9227
TIME...MOT...LOC 0219Z 315DEG 17KT 3124 9249
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
WarthenSpecial weather statement, Sep 5, 9:47 PM CDT, 1 hour 47 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
947 PM CDT Sun Sep 5 2021
LAZ028-060315-
Rapides LA-
947 PM CDT Sun Sep 5 2021
...A strong thunderstorm will impact portions of central Rapides
Parish through 1015 PM CDT...
At 947 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles northwest of Lecompte, or 7 miles south of Alexandria, moving
southeast at 15 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Alexandria, Pineville, Glenmora, Lecompte, Echo, Poland, Woodworth,
Forest Hill and Mcnary.
This includes Interstate 49 between mile markers 61 and 87.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3121 9226 3110 9223 3105 9223 3100 9238
3100 9239 3096 9246 3095 9248 3095 9250
3092 9261 3111 9267 3128 9266 3135 9239
TIME...MOT...LOC 0247Z 329DEG 13KT 3118 9246
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
WarthenSpecial weather statement, Sep 5, 11:34 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
1134 PM CDT Sun Sep 5 2021
LAZ028-031-032-060515-
Evangeline LA-Allen LA-Rapides LA-
1134 PM CDT Sun Sep 5 2021
...A strong thunderstorm will impact portions of south central
Rapides, Evangeline and eastern Allen Parishes through 1215 AM CDT...
At 1134 PM CDT, Doppler radar was tracking a strong thunderstorm near
Glenmora, moving south at 15 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Oakdale, Ville Platte, Mamou, Oberlin, Glenmora, Elizabeth, Turkey
Creek, Pine Prairie, Bayou Chicot, Indian Lake, Chicot State Park,
Allen Parish Airport, Beaver, Reddell, Bond, St. Landry, Forest Hill,
Mcnary and Union Hill.
This includes Interstate 49 between mile markers 39 and 40, between
mile markers 43 and 44, and between mile markers 63 and 65.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3081 9221 3079 9221 3077 9217 3071 9217
3052 9277 3073 9285 3098 9282 3113 9249
TIME...MOT...LOC 0434Z 346DEG 14KT 3093 9262
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
WarthenThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 5, 9:20 PM CDT | Special Weather Statement | LCH | Rapides | 25 min |
| Sep 5, 9:47 PM CDT | Special Weather Statement | LCH | Rapides | 28 min |
| Sep 6, 4:52 AM CDT | Special Weather Statement | LCH | Avoyelles | 53 min |
| Sep 6, 5:52 AM CDT | Special Weather Statement | LCH | Avoyelles | 83 min |
| Sep 6, 6:12 AM CDT | Flash Flood Warning | LCH | Avoyelles, Rapides | 4 hr |
| Sep 6, 7:47 AM CDT | Special Weather Statement | LCH | Allen, Beauregard, Calcasieu | 58 min |
| Sep 6, 8:44 AM CDT | Flash Flood Warning | LCH | Allen, Beauregard, Calcasieu, Jefferson Davis | 5 hr |
| Sep 6, 8:53 AM CDT | Special Weather Statement | LCH | Allen, Beauregard, Calcasieu, Jefferson Davis | 67 min |
| Sep 6, 8:58 AM CDT | Special Weather Statement | LCH | Vermilion | 62 min |
| Sep 6, 9:01 AM CDT | Special Marine Warning | LCH | 59 min | |
| Sep 6, 9:16 AM CDT | Special Marine Warning | LCH | 44 min | |
| Sep 6, 10:06 AM CDT | Special Marine Warning | LCH | 54 min | |
| Sep 6, 10:10 AM CDT | Special Weather Statement | LCH | Cameron, Vermilion | 65 min |
| Sep 6, 10:17 AM CDT | Special Marine Warning | LCH | 28 min | |
| Sep 6, 10:58 AM CDT | Special Weather Statement | LCH | Cameron | 47 min |
| Sep 6, 10:24 AM CDT | Special Weather Statement | LCH | Orange | 36 min |
Nearby
Special Weather Statements in Louisiana, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.